Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
155 Doctors are Online

What causes presence of bitter citrus like taste in the mouth?

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 2005
Answered : 1773 Questions
Question
I've been feeling as though I've eaten a grapefruit the entire day. There has been an almost overwhelming taste of bitter citrus in my mouth. Should I be concerned? Could it be a deficiency of some sort?
Posted Fri, 28 Feb 2014 in General Health
 
 
Answered by Dr. T Shobha Deepak 1 hour later
Brief Answer: Symptoms likely to be due to acid reflux Detailed Answer: Hi Welcome to Healthcare-Magic Greetings of the day Dear Ms Presence of bitter citrus like taste in the mouth is likely to be acid reflux from the stomach. It does sometime occur in normal individual and is self limiting. I would treat you with proton pump inhibitor (suppress acid production) like Pantoprozole along with multivitamin. It will provide much needed relief from this symptom. It's important to add multivitamin (Especially vitamin B2) as it could also be contributing cause. I would also suggest you to gargle your mouth with lukewarm saline water (to a glass of lukewarm water add two spoon of common table salt). Rest be assured there is no cause for concern. In case you require any further assistance, will be glad to assist you. Take care Best Regards Dr T Shobha Deepak MBBS, MD
Above answer was peer-reviewed by
 
Follow-up: What causes presence of bitter citrus like taste in the mouth? 28 minutes later
Thank you very much for your advice and response. I will be incorporating all that you have advised. Thanks again.
 
 
Answered by Dr. T Shobha Deepak 1 hour later
Brief Answer: Wishing you happy and healthy life Detailed Answer: Hi Dear Ms I am glad I was of use to you. Wishing you a very happy and healthy life ahead. Take care Best Regards Dr T Shobha Deepak
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor